Adomian’s Method applied to solve ordinary and partial fractional differential equations

  • Lili Hao (郝丽丽)
  • Xiaoyan Li (李晓艳)
  • Song Liu (刘 松)
  • Wei Jiang (蒋 威)


This paper presents a method to solve the problems of solutions for integer differential and partial differential equations using the convergence of Adomian’s Method. In this paper, we firstly use the convergence of Adomian’s Method to derive the solutions of high order linear fractional equations, and then the numerical solutions for nonlinear fractional equations. we also get the solutions of two fractional reaction-diffusion equations. We can see the advantage of this method to deal with fractional differential equations.


fractional calculus ordinary fractional differential equations partial fractional differential equations Adomian’s method 

CLC number

O 175.11 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    HILFER R. Applications of fractional calculus in physics [M]. Orlando, USA: Academic Press, 1999.Google Scholar
  2. [2]
    SAMKO S G, KILBAS A A, MARICHEV O I. Fractional integrals and derivatives [M]. Yverdon, SWIT: Theory and Applications, Gordon and Breach, 1993.MATHGoogle Scholar
  3. [3]
    PODLUBNY I. Fractional differential equations [D]. San Diego, USA: Academic Press, 1999.MATHGoogle Scholar
  4. [4]
    LAKSHMIKANTHAM V, LEELA S, DEVI J V. Theory of Fractional Dynamic Systems [M]. Cambridge, UK: Cambridge University Press, 2009.MATHGoogle Scholar
  5. [5]
    RIVERO M. Linear fractional differential equations with variable coefficients [J]. Applied Mathematics Letters, 2008, 21(3): 892–897.MathSciNetCrossRefMATHGoogle Scholar
  6. [6]
    RIDA S I, EI-SAYED M A. On the solutions of time fractional reaction-diffusion equation [J]. Communications in Nonlinear Science and Numerical Simulation, 2010, 15(12): 3847–3854.MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    JAFARIA H, NAZARIB M, KHALIQUEA C M. A new approach for solving a system of fractional partial differential equations [J]. Computers Mathematics with Applications, 2013, 20(5): 838–843.MathSciNetCrossRefGoogle Scholar
  8. [8]
    DAS S, GUPTA P K, GHOSH P. An approximate solution of nonlinear fractional reaction-diffusion equation [J]. Applied Mathematical Modelling, 2011, 35(8): 4071–4076.MathSciNetCrossRefMATHGoogle Scholar
  9. [9]
    BONILLA B, RIVERO M, TRUJILO J J. On systems of linear fractional differential equations with constant coefficients [J]. Applied Mathematics with Applications, 2007, 187(1): 68–78.MathSciNetMATHGoogle Scholar
  10. [10]
    ZHANG H, WU D Y. Variation of constant formula for time invariant and time varying Caputo fractional differential systems [J]. Journal of Mathematical Research and Applications, 2014, 34(5): 449–560.Google Scholar
  11. [11]
    LI C P, CHEN A, YE J J. Numerical approaches to fractional calculus and fractional ordinary differential equation [J]. Journal of Computational Physics, 2011, 230(9): 3352–3368.MathSciNetCrossRefMATHGoogle Scholar
  12. [12]
    JUMAEIE G. Laplace’s transform of fractional order via the Mittag-Leffler function and modified Riemann-Liouville derivative [J]. Applied Mathematics Letters, 2009, 22(6): 1659–1664.MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    BUTERA S, PAOLA M D. Fractional differential equations solved by using Merlin transform [J]. Communications in Nonlinear Science and Numerical Simulation, 2014, 19(7): 2220–2227.MathSciNetCrossRefGoogle Scholar
  14. [14]
    AYAZ F. Solutions of the systems of differential equations by differential transform method [J]. Applied Mathematical Modelling, 2008, 147(2): 547–567.MathSciNetMATHGoogle Scholar
  15. [15]
    CHEN W, YE L J, SUN H G. Fractional diffusion equations by Kansa method [J]. Computers Mathematics with Applications, 2010, 59(5): 1614–1620.MathSciNetCrossRefMATHGoogle Scholar
  16. [16]
    DUAN J C, LIU Z H, ZHANG F K. Analytical solution and numerical solution to end lymph equation using fractional derivative [J]. Annal of Differential Equations, 2008, 24(7): 9–12.Google Scholar
  17. [17]
    ADOMIAN G. Nonlinear stochastic systems theory and applications to physics [M]. Amsterdam, HOLLAND: Springer, 1989.CrossRefMATHGoogle Scholar
  18. [18]
    ADOMIAN G. A review of the decomposition method and some recent results for nonlinear equations [J]. Applied Mathematical Modelling, 1990, 13(7): 17–43.MathSciNetCrossRefMATHGoogle Scholar
  19. [19]
    ABBAOUI K, CHERRUAULT Y. Convergence of Adomian’s method applied to differential equations [J]. Computers Mathematics with Applications, 1994, 28(5): 103–109.MathSciNetCrossRefMATHGoogle Scholar
  20. [20]
    ABBAOUI K, CHERRUAULT Y. Adomian’s polynomial for nonlinear operators [J]. Applied Mathematical Modelling, 1996, 24(1): 59–65.MathSciNetCrossRefMATHGoogle Scholar
  21. [21]
    ABBAOUI K, CHERRUAULT Y, SENG V. Practical formulae for calculus of variable adomian polynomials [J]. Applied Mathematical Modelling, 2013, 33(2): 175–188.MATHGoogle Scholar

Copyright information

© Shanghai Jiaotong University and Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  • Lili Hao (郝丽丽)
    • 1
    • 2
  • Xiaoyan Li (李晓艳)
    • 1
  • Song Liu (刘 松)
    • 1
  • Wei Jiang (蒋 威)
    • 1
  1. 1.Department of Mathematics ScienceAnhui UniversityHefeiChina
  2. 2.Department of MathematicsEast China Normal UniversityShanghaiChina

Personalised recommendations